Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Severe abdominal pain. Found duodenal erosions. Constipated after taking medicine. Proper cure?

User rating for this question
Very Good
Answered by

Practicing since : 1962
Answered : 693 Questions
My son, age 30, has had severe abdominal pain for the past two months. They have ruled out appendicitis. He had an endoscopy which showed duodenal erosion. He has been receiving protonix, zofram, and vicodin for this. He is now experiencing pain on both sides of the abdomen, has painful bowel movements, flatulence, and urination. He is now constipated. The pain is causing migraines. And, most recently his urine has turned orange. His doctor seems to be downplaying the symptoms but this is causing him significant life disturbance as he has been unable to work for the last two months.
Posted Tue, 12 Feb 2013 in Abdominal Pain
Answered by Dr. Charles S Narasi 31 minutes later
If your son had an endoscopic dignosis of duodenal ulcer,
he needs treatment that is effective. I am not sure what
dosage of Protonix he is on. He needs to be on 40 mg. once
or twice a day depending on the symptoms. Zofran is to control
nausea and vomiting. Make sure he is taking the drug Protonix
at least one to one half hour before his main meals. I also hope
he is not a smoker. He should restrict caffeine intake, citrus drinks,
and tomato based products and definitely alcohol.
If they did a biopsy to rule out H.Pylori or if they did a breath test
to rule this out, he should be treated for it if positive.
Vicodin is the cause of constipation.
Some headache may be the side effect of Protonix ,but will get
better with continued use. He can take something like Tylenol
for headache. Change in the color of urine does not mean much.
It is the product of breakdown of drugs.
He should avoid fatty and greasy foods as well.
I wish him well.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor